# SDR 99ZZZX1073

- Difficulty date: December 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 340A
- Engine: Cont TSIO520N
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 40679558
- Condition: Malfunctioned
- Location: Engine
- Component: TH08A67
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SUBJECT AIRCRAFT IS LOCATED IN AUSTRALIA.  IT WAS REPORTED THAT THIS ENGINE WAS SURGING IN-FLIGHT.  INVESTIGATION THERE FOUND A TURBOCHARGER WITH 'EXCESSIVE END FLOAT'.  THE TURBOCHARGER WAS RETURNED TO ALLIED SIGNAL AND INSPECTION FOUND A WORN THRUST BEARING.
